Excessive Heat, Ouachita
- When
- August 16, 6:00 AM CST
- Where
- Ouachita forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 32.478, -92.155 (the zone’s center; the record gives no point)
Excessive heat claimed the life of a 75 year old woman and her disabled son. Investigators determined that the two likely perished because of the heat from earlier in the week.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Excessive heat claimed the life of a 75 year old woman and her disabled son. Investigators determined that the two likely perished because of the heat from earlier in the week. Police said that the air conditioning was not working in their home.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 16, 4:02 AM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 502 AM CDT TUE AUG 16 2011 .DISCUSSION... ON THIS MORNING MAP...A LARGE RIDGE OF HIGH PRESSURE CENTERED OVER CENTRAL AND WESTERN TEXAS EXPANDED NORTH COVERING MUCH OF THE WESTERN TWO THIRDS OF THE NATION WITH THE MAIN AXIS REACHING INTO TO UPPER MID WEST AND INTO CANADA. TROUGHS OF LOW PRESSURE DROPPED SOUTH ACROSS THE EASTERN STATES AND OFF THE WEST COAST. ON THE SURFACE A WEAK NEARLY STATIONARY BOUNDARY EXTENDED SOUTHEAST ACROSS EAST TEXAS INTO CENTRAL AND SOUTHEAST LOUISIANA. THIS SURFACE BOUNDARY ALONG WITH DISTURBANCES MOVING SOUTHEAST THROUGH THE RIDGE OF HIGH PRESSURE WILL COMBINE WITH DAYTIME HEATING AND PROVIDE FOR A CHANCE OF SHOWERS AND THUNDERSTORMS. THE BOUNDARY WILL BE WASHING OUT OVERNIGHT AS IT LIFTS SLOWLY NORTHEAST...BUT STILL A FOCUS FOR CONVECTION DEVELOPMENT. UNDER THE RIDGE OF HIGH PRESSURE THAT WILL REMAIN AROUND FOR THE REST OF THIS WEEK AND INTO THE EARLY PART OF NEXT WEEK TO PROVIDE FOR A HOT AND MAINLY DRY FORECAST PERIOD...WITH TEMPERATURES EACH DAY CLIMBING TO NEAR AND ABOVE 100 DEGREES. DEW POINTS WILL REMAIN LOW ENOUGH DUE TO MIXING INTO THE AFTERNOON TO KEEP HEAT INDEX READING TO AROUND 100 TO 105 DEGREES...WHICH IS JUST BELOW HEAT ADVISORY CRITERIA. DISTURBANCES ROUNDING THE EAST AND NORTHEAST SIDE OF THE UPPER SYSTEM WILL PROVIDE FOR SMALL RAIN CHANCES. /06/ && .AVIATION... WEAK FRONTAL BOUNDARY NOTED ALONG A LINE FROM KJDD...TO KGGG...TO KIER. BOUNDARY IS EXPECTED TO CONTINUE RETREATING TO THE NE THIS MORNING...RESTORING S/SELY WINDS 5-10 KTS AREAWIDE. ISOLD CONVECTION MAY BE POSSIBLE IN VC OF FRONTAL BOUNDARY DURING PEAK HEATING THIS AFTN...AND WILL END SHORTLY AFTER SUNSET. OTHERWISE...VFR IS EXPECTED TO PREVAIL THROUGHOUT THE PD. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 103 76 103 75 103 / 20 10 20 20 20 MLU 98 71 99 73 100 / 20 20 20 20 20 DEQ 100 72 100 74 101 / 20 20 20 20 20 TXK 100 75 101 74 101 / 20 20 20 20 20 ELD 98 71 100 72 100 / 20 20 20 20 20 TYR 104 77 104 77 104 / 20 10 10 10 20 GGG 104 75 103 75 103 / 20 10 10 10 20 LFK 104 73 103 75 102 / 10 10 10 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT TUE AUG 16 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT TUE AUG 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA... SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR SOME LOCATIONS TODAY AND TONIGHT ALONG AND NEAR A NEARLY STATIONARY BOUNDARY THAT WILL LIFT NORTH. STRONG AND GUSTY WINDS WILL BE POSSIBLE IN AND NEAR THUNDERSTORMS. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TEMPERATURES WILL CLIMB TO NEAR OR SLIGHTLY ABOVE 100 DEGREES TODAY WITH HEAT INDEX VALUES RANGING FROM NEAR 100 TO 105 DEGREES WITH BRIEF AND ISOLATED HIGHER READINGS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... TEMPERATURES WILL CLIMB TO NEAR OR SLIGHTLY ABOVE 100 DEGREES FOR MUCH OF THE THE REST OF THE WEEK AND THROUGH THE WEEKEND WITH HEAT INDEX VALUES RANGING FROM NEAR 100 TO 105 DEGREES. WITH BRIEF AND ISOLATED HIGHER READINGS. NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF HAM RADIO OPERATORS...TRAINED STORM SPOTTERS...OR EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR TONIGHT. 06
The national radar mosaic for the moment the first event began.
1 excessive heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Excessive Heat, Ouachita | 2011-08-16 | 75 | Female | Permanent Home | Direct |
| Excessive Heat, Ouachita | 2011-08-16 | Male | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323591.